New York, 2014Damaging Winds in New York, June 17 to 18, 2014
June 17 to 18, 2014 · NWS ALY · 42 events in 12 counties and zones
A warm and humid air mass was in place on the evening of Tuesday, June 17th. A strong cold front moved across the region from west to east between late in the evening on Tuesday, June 17th and the early morning hours of Wednesday, June 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass was in place on the evening of Tuesday, June 17th. A strong cold front moved across the region from west to east between late in the evening on Tuesday, June 17th and the early morning hours of Wednesday, June 18th. Along and just ahead of this boundary, a line of severe thunderstorms in the form of a squall line raced from west to east across the area. These storms produced significant wind damage across eastern New York. The thunderstorms weakened somewhat as they reached the border with western New England as instability started to wane. The threat for thunderstorms ended with the passage of the cold front by the late night hours, as drier and less humid air worked into the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 17, 9:48 AM EST, 53 minutes earlier.
Area forecast discussion, Jun 17, 9:48 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1048 AM EDT TUE JUN 17 2014
.SYNOPSIS...
WARMER AND MORE HUMID AIR WILL BE IN PLACE FOR TODAY.
SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO
WEDNESDAY...AS ANOTHER FRONTAL SYSTEM APPROACHES THE AREA...ALONG
WITH CONTINUED WARM AND HUMID CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM EDT...MOSTLY TO PARTLY SUNNY SKIES ACROSS THE REGION.
CURRENT OBSERVED TEMPS WERE RUNNING 2 TO 6 DEGREES ABOVE THE HOURLY
TEMP GRIDS. HAVE ADJUSTED THE HOURLY TEMP GRIDS TO REFLECT CURRENT
CONDITIONS...BUT DID NOT RAISE THE MAX TEMPS FOR TODAY SINCE THE MAX
TEMPS STILL SEEM TO BE IN LINE FOR THE EXPECTED HIGHS FOR TODAY...
DESPITE THE WARMER THAN FORECAST TEMPS AS OF 1030 AM.
PREVIOUS DISCUSSION...
FOR TODAY...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS OUR
REGION TODAY RESULTING IN DRY BUT MORE HUMID CONDITIONS WITH TEMPS
RISING INTO THE 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
A SERIES OF FRONTAL SYSTEMS WILL BE APPROACHING OUR REGION TONIGHT
INTO WEDNESDAY. FIRST A WARM FRONT WILL LIFT NORTHEAST THROUGH OUR
REGION THIS EVENING FOLLOWED BY A COLD FRONT CROSSING THE FA
DURING THE DAY ON WEDNESDAY. THIS WILL RESULT IN WARM AND HUMID
CONDITIONS FOR BOTH TONIGHT AND WEDNESDAY ALONG WITH SCATTERED
SHOWERS AND THUNDERSTORMS. A FAIRLY STRONG THETA E RIDGE IS IN
PLACE BTWN H10 AND H8 LATE TONIGHT AND WEDNESDAY. PWATS RISE TO
BTWN 1.5 AND 1.75 INCHES WEDNESDAY AFTERNOON. MLMUCAPES REACH
1000-1500 J/KG AND FA IS IN THE RIGHT ENTRANCE REGION OF A 100 KT
JET MAX WHICH WILL BE MOVING ACRS QUEBEC LATE WEDNESDAY. THUS IT
IS POSSIBLE THAT A FEW OF THE STORMS MAY BE ON THE STRONG SIDE.
LOWS TONIGHT ARE EXPECTED TO BE IN THE UPPER 50S TO UPPER 60S WITH
HIGHS ON WEDNESDAY IN THE UPPER 70S TO UPPER 80S.
ANY LINGERING CONVECTION SHOULD END WEDNESDAY EVENING WITH FAIR
WEATHER BUILDING IN FOR THURSDAY AND THURSDAY NIGHT AS A RIDGE OF
HIGH PRESSURE BUILDS ACROSS OUR REGION. EXPECT LOWS WEDNESDAY NIGHT
TO BE IN THE MID 50S TO MID 60S WITH HIGHS ON THURSDAY IN THE MID 70S
TO MID 80S AND LOWS THURSDAY NIGHT IN THE MID 40S TO MID 50S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE EXTENDED FORECAST CONTINUES TO START OUT FAIR AND DRY WITH HIGH
PRESSURE BUILDING INTO NY AND NEW ENGLAND FROM NEAR JAMES BAY. AN
H500 UPPER LEVEL TROUGH WILL BE OVER ERN CANADA AND THE NORTHEAST.
THE CLOSED COMPACT H500 CIRCULATION EMBEDDED IN THE TROUGH WILL BE
NEAR NRN MAINE AND THE GULF OF ST LAWRENCE TO CLOSE THIS WEEK. THIS
UPPER LEVEL TROUGH WILL AMPLIFY AND SLOWLY LIFT NORTHEAST INTO THE
CANADIAN MARITIMES BY THE SECOND HALF OF THE WEEKEND. THE SENSIBLE
WEATHER BECOMES MORE UNSETTLED BY SUNDAY...AS THE MID LEVEL FLOW
BECOMES QUASI-ZONAL UPSTREAM OF THE NORTHEAST. LOW PRESSURE OVER
THE UPPER MIDWEST AND THE GREAT LAKES REGION WILL BE APPROACHING...
AS WELL AS ITS WARM FRONT NEAR THE MID ATLANTIC REGION AND OHIO
VALLEY FOR AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS LATE
SUNDAY INTO MONDAY.
FRIDAY-SATURDAY...NORTHWEST FLOW ALOFT WILL DOMINATE WITH THE RATHER
IMPRESSIVE UPPER LEVEL TROUGH OVER ERN CANADA...NY AND NEW ENGLAND.
H850 TEMPS OF +10C TO +13C WITH DECENT MIXING IN THE NW FLOW REGIME
SHOULD YIELD SEASONABLE TEMPS FOR THE FIRST DAY OF SUMMER WITH HIGHS
IN THE U70S TO L80S IN THE VALLEY...AND U60S TO M70S OVER THE MTNS.
HUMIDITY LEVELS WILL BE VERY COMFORTABLE WITH SFC DEWPTS IN THE M40S
TO L50S. THE SFC HIGH WILL BE RIDGING DOWN INTO THE REGION...BUT
SOME OF THE MEDIUM RANGE GUIDANCE CONTINUES TO SHOW A WEAK IMPULSE
EMBEDDED IN THE NW FLOW THAT COULD INCREASE CLOUDS LATE...ESPECIALLY
SOUTH AND WEST OF THE CAPITAL REGION WITH A THREAT OF ISOLD SHOWERS
ON SATURDAY...AS A SFC WAVE PASSES WELL SOUTH OF THE REGION NEAR THE
DELMARVA CORRIDOR. THE GFS INDICATES LITTLE OR NO INSTABILITY...AND
THE ECMWF HINTS AT SOME ISOLD SHOWERS MAINLY TO THE SOUTH OF THE TRI
CITIES. A SLIGHT CHC OF SHOWERS WAS INCLUDED IN THESE AREAS. LOWS
WILL BE COOL IN THE CANADIAN AIR MASS WITH MAINLY LOWER TO MID 50S
ACROSS THE VALLEYS AND HILLS...AND M40S TO AROUND 50F OVER THE
MTNS. TEMPS ON SATURDAY ARE EXPECTED TO BE A SHADE COOLER THAN
FRIDAY WITH MORE CLOUDS AROUND...HIGHS WILL BE IN THE 70S WITH A FEW
U60S OVER THE SRN GREENS AND SRN DACKS.
SATURDAY NIGHT INTO SUNDAY...THE AFOREMENTIONED SFC WAVE PASSES
SOUTH OF THE REGION WITH A PERIOD OF CLEARING EXPECTED SATURDAY
NIGHT. LOWS WILL STILL BE IN THE 50S. LOW PRESSURE REACHES THE
CNTRL GREAT LAKES REGION AND ITS WARM FRONT STARTS TO MOVE N/NE
TOWARDS PA AND NJ. THE INCREASING LOW LEVEL WARM
ADVECTION AHEAD OF THE BOUNDARY...AND THE WAVE WILL INCREASE THE
THREAT FOR SHOWERS AND PERHAPS AN ISOLD THUNDERSTORM. THE MUCAPE
VALUES WERE STILL LOW WITH LESS THAN 250 J/KG OVER THE FCST AREA.
H850 TEMPS IN THE +10C TO +13C RANGE WITH PARTLY TO MOSTLY CLOUDY
CONDITIONS WILL KEEP TEMPS A SHADE BELOW NORMAL FOR THE FIRST
WEEKEND OF JUNE WITH HIGHS GENERALLY IN THE LOWER TO M70S...EXCEPT
FOR SOME 60S OVER THE MTNS.
SUNDAY NIGHT INTO MONDAY...THE BEST SYNOPTIC LIFT WITH THE SFC WAVE
AND WARM FRONT LOOKS TO BE LATE IN THE EXTENDED WITH INCREASING
MOISTURE CONVERGENCE AND ISENTROPIC LIFT. HUMIDITY LEVELS START TO
CREEP UP WITH THE POOLING OF HIGHER DEWPTS INTO THE U50S TO 60S.
MUCAPES RISE TO 500-1500+ J/KG LATE SUNDAY NIGHT INTO MONDAY.
SHOWALTER VALUES DIP TO 0C TO -3C INDICATIVE OF ELEVATED
INSTABILITY. PWATS INCREASE TO 1-1.50 INCHES. SOME LOCALLY HEAVY
RAINFALL MAY BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. FOR
NOW...HAVE CONTINUED WITH HIGH CHC POPS. LOWS ARE EXPECTED IN THE
50S TO L60S...AND HIGHS EARLY NEXT WEEK CONTINUE TO BE A LITTLE
COOLER THAN NORMAL WITH U60S TO M70S OVER THE FCST AREA.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BRIEFLY RIDGE IN FROM NEAR THE MID ATLANTIC
REGION TODAY. LOW PRESSURE MOVING ACROSS SOUTHERN QUEBEC AND ITS
ASSOCIATED PREFRONTAL SFC TROUGH AND COLD FRONT WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS BACK INTO THE REGION TONIGHT
INTO WEDNESDAY.
EXPECT VFR CONDITIONS MOST OF THE DAY WITH A FEW CUMULUS AND SOME
SCT-BKN CIRRUS AROUND. THE CLOUDS WILL START TO THICKEN AND LOWER
LATE IN THE AFTERNOON AND INTO THE EARLY EVENING AHEAD OF THE NEXT
DISTURBANCE. SOME SHOWERS AND POSSIBLY SCT THUNDERSTORMS ARRIVE BY
06Z/WED. SOME MVFR VSBYS AND CIGS WERE ADDED LATE IN THE TAF
PERIOD...BUT NO THUNDER YET...AS PROBS REMAIN BELOW 50 PERCENT AND
IT IS LATE IN THE TAF PERIOD.
THE WINDS WILL VEER TO THE WEST TO SOUTHWEST AT 5-10 KTS DURING
THE LATE MORNING AND AFTERNOON...BEFORE BECOMING LIGHT TO CALM
AFTER 00Z/WED. THE WINDS WILL INCREASE FROM THE S/SW AT 4-8 KTS
AFTER 06Z/WED.
OUTLOOK...
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT.BREEZY CHANCE OF SHRA...TSRA.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THURSDAY TO SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
WARMER AND MORE HUMID AIR WILL BE IN PLACE FOR TODAY. SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO
WEDNESDAY...AS ANOTHER FRONTAL SYSTEM APPROACHES THE AREA...ALONG
WITH CONTINUED WARM AND HUMID CONDITIONS.
RELATIVE HUMIDITIES WILL DROP TO 35 TO 50 PERCENT
TODAY...INCREASE TO 85 TO 100 PERCENT TONIGHT AND DROP TO 40 TO50
PERCENT ON WEDNESDAY.
WINDS WILL SOUTHWEST TO WEST AT 5 TO 10 MPH TODAY...SOUTHWEST AT 5
TO 10 ,PH TONIGHT...AND WEST AT 5 TO 10 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
DRY WEATHER IS EXPECTED FOR TODAY. THIS WILL BE FOLLOWED BY
SOME MORE SHOWERS AND THUNDERSTORMS FOR TONIGHT INTO WEDNESDAY.
ALTHOUGH THERE ARE QUESTIONS STILL REMAINING ON JUST HOW ORGANIZED
THE SHOWER OR THUNDERSTORM ACTIVITY WILL BE...THERE WILL BE THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL WITHIN ANY THUNDERSTORM.
ALTHOUGH THERE SHOULD BE NO WIDESPREAD HYDROLOGIC
ISSUES...LOCALIZED ISSUES CANNOT BE RULED OUT AT THIS TIME.
MAINLY DRY WEATHER LOOKS TO RETURN FOR THURSDAY THROUGH
SATURDAY...AS RELATIVELY COOLER AND LESS HUMID AIR MOVES INTO THE
REGION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...FRUGIS/11
NEAR TERM...GJM/11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...11
HYDROLOGY...FRUGIS/11
Hazardous weather outlook, Jun 17, 8:56 AM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
956 AM EDT TUE JUN 17 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
956 AM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THERE IS POTENTIAL FOR SOME OF THE THUNDERSTORMS
TO BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND
GUSTS OF 58 MPH OR GREATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY
EVENING. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...A
FEW THUNDERSTORMS MAY BE ON THE STRONG SIDE...ESPECIALLY FOR
SOUTHERN PARTS OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
Thunderstorm Wind, Washington
- When
- June 17, 10:41 AM EST
- Where
- Washington County, 0.72 mi ENE of West Fort Ann
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.424, -73.567
Trees and wires were reported down on Sunset View Way in Fort Ann as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 10:42 AM EST
- Where
- Washington County, 0.51 mi SE of Ft Ann
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.414, -73.493
Trees and wires were reported down along State Route 149 in Fort Ann due to thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:00 PM EST
- Where
- Herkimer County, 0.76 mi SSE of Old Forge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.710, -74.973
Trees and wires were down in Old Forge as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:04 PM EST
- Where
- Herkimer County, 5.69 mi S of Beaver River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.818, -74.916
Trees and wires were reported down in Big Moose as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:07 PM EST
- Where
- Herkimer County, 0.05 mi SW of Eagle Bay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.769, -74.821
Wires were reported down in Eagle Bay as a result of thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 17, 9:17 PM EST
- Where
- Hamilton County, 1.44 mi WSW of Raquette Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.814, -74.658
Large trees limbs were reported down and across a road in Raquette Lake as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:35 PM EST
- Where
- Herkimer County, 0.69 mi N of South Columbia
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.890, -75.002
A three story barn was blown across a road as a result of thunderstorm winds in Schuyler Corners. The barn damaged a house on the other side of the street.
Thunderstorm Wind, Hamilton
- When
- June 17, 9:39 PM EST
- Where
- Hamilton County, 2.41 mi WSW of Hoffmeister
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.387, -74.765
Trees and wires were reported down on French Road in the hamlet of Morehouseville in the town of Morehouse as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:44 PM EST
- Where
- Herkimer County, 0.53 mi ESE of Poland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.226, -75.061
Trees were reported down in the town of Poland as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:45 PM EST
- Where
- Herkimer County, 0.78 mi SSE of Middleville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.140, -74.963
Trees were reported to be sheared off and blown into a field in Middleville as a result of thunderstorm winds. In addition, trees and wires were reported down on Route 28 as well.
Thunderstorm Wind, Herkimer
- When
- June 17, 9:50 PM EST
- Where
- Herkimer County, 0.84 mi SE of Salisbury Center
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.142, -74.787
Numerous trees were reported down throughout Salisbury Center as a result of thunderstorm winds. Many roads were closed as a result of the downed trees.
Thunderstorm Wind, Fulton
- When
- June 17, 9:54 PM EST
- Where
- Fulton County, 0.24 mi E of Stratford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.180, -74.695
Trees were reported down in Stratford as a result of thunderstorm winds.
Thunderstorm Wind, Warren
- When
- June 17, 10:00 PM EST
- Where
- Warren County, 0.5 mi E of Pottersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.730, -73.820
Trees and wires were reported down in Pottersville as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 17, 10:00 PM EST
- Where
- Herkimer County, 0.6 mi ESE of Little Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.047, -74.859
Trees were reported down in Little Falls as a result of thunderstorm winds.
Thunderstorm Wind, Warren
- When
- June 17, 10:14 PM EST
- Where
- Warren County, 2.98 mi NW of Warrensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.512, -73.790
Trees were reported down on Route 9 in Warrensburg as a result of thunderstorm winds.
Thunderstorm Wind, Warren
- When
- June 17, 10:15 PM EST
- Where
- Warren County, 2.47 mi WNW of Warrensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.499, -73.792
Multiple trees were reported down at Camp Echo Lake in Warrensburg with one falling on a camping vehicle as a result of thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 17, 10:15 PM EST
- Where
- Montgomery County, 1.07 mi NNW of Canajoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.913, -74.581
Trees were reported down in Palatine Bridge as a result of thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 17, 10:16 PM EST
- Where
- Montgomery County, Canajoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.900, -74.570
Trees were reported down in Canajoharie as a result of thunderstorm winds.
Thunderstorm Wind, Warren
- When
- June 17, 10:22 PM EST
- Where
- Warren County, 1.71 mi SE of Lake George
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.410, -73.711
Trees were reported down on Route 9 in Lake George as a result of thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 17, 10:27 PM EST
- Where
- Montgomery County, 0.88 mi N of Fultonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.943, -74.371
Trees were reported down at the intersection of Route 30A and Van Epps Road in Fultonville as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 10:41 PM EST
- Where
- Washington County, 0.6 mi SSE of West Fort Ann
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.412, -73.575
A tree was reported down and on a house on Pillar Way in Fort Ann as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 10:42 PM EST
- Where
- Washington County, 1.07 mi ENE of Whitehall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.553, -73.399
Trees and wires were reported down on South William Street in Whitehall due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 17, 10:46 PM EST
- Where
- Saratoga County, 1.08 mi ESE of Saratoga Spgs Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.044, -73.850
Trees and wires were reported down on Rowland Street in Milton due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 17, 10:46 PM EST
- Where
- Saratoga County, 0.63 mi WSW of Galway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.018, -74.042
Trees and wires were reported down on Perth Road in Galway due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 17, 10:52 PM EST
- Where
- Saratoga County, 1.34 mi E of Saratoga Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.084, -73.774
Trees and wires were reported down on Route 29 in Saratoga Springs as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 17, 10:53 PM EST
- Where
- Saratoga County, 1.53 mi NNE of Ballston Spa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -73.858
A large pine tree was reported down and on a car in the Factory Village portion of Ballston Spa as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 17, 10:55 PM EST
- Where
- Saratoga County, 0.29 mi SSE of Maple Shade Farm
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.016, -73.728
A tree reportedly fell on a house on Route 9P in the town of Stillwater as a result of thunderstorm winds. The weight of the tree caused the house to collapse.
Thunderstorm Wind, Washington
- When
- June 17, 10:55 PM EST
- Where
- Washington County, Hudson Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.300, -73.580
Trees and wires were reported down in Hudson Falls as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 11:00 PM EST
- Where
- Washington County, 0.71 mi SW of Smiths Basin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.364, -73.531
Trees and wires were reported down in Kingsbury as a result of thunderstorm winds.
Thunderstorm Wind, Albany
- When
- June 17, 11:08 PM EST
- Where
- Albany County, 0.2 mi WSW of West Berne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.629, -74.184
A tree was reported down and blocking a road in Knox as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 11:14 PM EST
- Where
- Washington County, 2.31 mi SSE of Center Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.068, -73.459
A tree was reported down on Route 372 in Easton as a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 17, 11:19 PM EST
- Where
- Rensselaer County, 0.64 mi WNW of Sycaway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.734, -73.681
Multiple reports of wires down in Troy as a result of thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 17, 11:42 PM EST
- Where
- Ulster County, 0.7 mi WNW of Big Indian
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.103, -74.443
Trees and wires were reported down in Big Indian as a result of thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 17, 11:47 PM EST
- Where
- Greene County, 0.74 mi SSE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -74.366
Trees and wires were reported down in Lexington as a result of thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 17, 11:47 PM EST
- Where
- Greene County, 0.33 mi NW of Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.304, -74.334
Trees and wires were reported down in Ashland as a result of thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 17, 11:50 PM EST
- Where
- Greene County, 0.15 mi W of Jewett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.270, -74.303
Large trees were reported down in Jewett due to thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 18, 12:01 AM EST
- Where
- Ulster County, 0.81 mi NNW of West Hurley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.010, -74.108
Trees and wires were reported down in West Hurley due to thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 18, 12:01 AM EST
- Where
- Ulster County, 0.88 mi SSE of Woodstock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.038, -74.113
Trees and wires were reported down in Woodstock due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 18, 12:15 AM EST
- Where
- Columbia County, 0.29 mi SSW of Lorenz Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.246, -73.772
Trees and wires were reported down in Hudson due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 18, 12:15 AM EST
- Where
- Columbia County, 0.82 mi SSE of Lorenz Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.240, -73.761
Trees and wires were reported down in Greenport Center due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 18, 12:15 AM EST
- Where
- Columbia County, 0.13 mi WSW of Westghent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.319, -73.702
Trees and wires were reported down in West Ghent due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 18, 12:20 AM EST
- Where
- Columbia County, 0.86 mi SE of Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.140, -73.760
One tree was reported down and across a road in Livingston due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 17, 2014$2.6 million · EF3 · 8 events
- Flash Flood and Flooding in South Dakota, June 17 to 20, 20141 death · 1 injured · $500,000 · 8 events
- Tornado in Montana, June 17, 2014EF3 · 1 event
- Tornado and Hail in South Dakota, June 17, 2014$100,000 · EF2 · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2014$781,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, June 17, 2014$510,000 · 1.25 in hail · 37 events
- Tornado and Hail in New York, June 17, 2014$163,000 · EF1 · 35 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2014$400,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in South Dakota, June 17, 2014$500,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 17, 2014$161,000 · EF1 · 4 events
- Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014$105,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Michigan, June 17 to 18, 2014$195,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518516, 518517, 518490, 518491, 518492, 518493, 518494, 518496, 518497, 518498, 518500, 518501, 518502, 518503, 518504, 518508, 518520, 518518, 518505, 518521, 518525, 518522, 518523, 518524, 518526, 518527, 518528, 518529, 518530, 518536, 518532, 518538, 518541, 518539, 518540, 518553, 518542, 518543, 518548, 518550, and more.